Jump to content

Becka Sertraline is my bad news


Becka

Recommended Posts

Hi everyone, and finally good to see i’m not alone. I went on zoloft last summer after feeling so very like I need something (work stress, being the sole income earner, etc) to get me through this. 50 mg…Had luck with it for years and years , which is why i asked my doc to go back on it. Also, i should note that in 2009 i stopped my original zoloft, cold turkey. No problems at all—-
This year, at the end of May while visiting my husband’s parents in TN, looking in the mirror I’d become unrecognizable due to how much weight i’d gained. Made me feel worse than the initial depression. Decided to start tapering and then go off the drug. I tapered until June 13, my last official dose (half dose). It wasn’t immediate that I started feeling like Sybil (or 3 Faces of Eve). Rage, then crying for no reason at all (things are good in my life—i can see that), but it is incredibly difficult to tell myself "This isn’t me who’s so angry about any/every little thing. I also tend to have heart palpitations because of anxiety.

When I told my physician I'd stopped the zoloft (yes, I went about things in my own way rather than following a protocol, but I didn't know really that I was going to stop), she was in disbelief that I’m going through this; I guess she didn’t know such a phenomenon existed? But it makes me wonder why didn’t i go through this when i quit cold turkey…

 

So many questions, when you just want to find back the You you know is under there. When will I feel “normal,” which of course no one is 100% normal, are they? (see, the humor is there but…)

 

Thanks for listening:)

Link to comment

Hi Becka - so sorry you are suffering. I'm sure a mod will be along to post some helpful suggestions for you - they are a great resource!

 

I was also taking Sertraline and stopped in May - CT. No problems...or so I thought. Then in Aug (during a kidney stone attack) I told the dr. I wasn't sleeping well and it turns out what she gave me for sleep was yet another AD! (even though she knew I had come off the Sertraline). I only took the sleep AD (Trazodone) for a few weeks but because I was taking it along with Phentermine (to try and rid myself of the 40lb weight gain from Sertraline), when I stopped both I abruptly crashed HARD.

 

I have since RI on 10mg of Citalopram which I have been on since 10/15. I am stable now and plan to start a very slow wean.

 

My point being...I know this is a tough time for you. I hope you have a good support system at home - be honest and open with them on what you are going through. Don't depend on your dr to understand what this WD is for you. Mine actually agreed (initially) that it was likely WD but disagrees on how long it lasts.

 

Be kind to yourself and take each day as it comes. I wish you healing thoughts.

 

Karen

1999-Wellbutrin for anxiety/depression-CT after less than 1 yr with no prob

2000-2010-AD (can't remember which) a few times for a few months-CT each time with no prob

2012 - Ambien (sleep) and Propanolol (public speaking anxiety)

Jan 2013 - Apr 2014 - Sertraline (25, then 50mg) Ambien after bout with depression

Apr 2014 - Apr 2015 - Sertraline 100mg and Amitriptylene 25mg-CT in May/June. Did notice increased anxiety, moodiness.

Aug/Sept 2015 - Trazodone 50mg (11 days for sleep), Phentermine 37.5mg 11 days), Tramadol 50mg (2 days for kidney stone pain)

Oct 2nd - CT from Trazodone and Phentermine - CRASHED 2 days later. Severe depression, anxiety, constant crying

RI Oct 15th - Citalopram 10mg daily, Vitamin D, Fish Oil Capsule, Magnesium, Simply Sleep at night. Will start weaning 11/15 if stable.

 

 

 

 

Link to comment
  • Administrator

Welcome, Becka.

 

How have your withdrawal symptoms changed since you went off Zoloft in June?

 

Many doctors know nothing about tapering or withdrawal symptoms, unfortunately. That's why this site exists.

 

Many people do better with fish oil and magnesium supplements, see
http://survivingantidepressants.org/index.php?/topic/36-king-of-supplements-omega-3-fatty-acids-fish-oil/
http://survivingantidepressants.org/index.php?/topic/1300-magnesium-natures-calcium-channel-blocker/

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Moderator Emeritus

Hello Becka, and welcome.

 

I'm glad you've found this site - I've found it unbelievably helpful ever since I started here. 

 

In answer to why you didn't get withdrawals when you previously cold-turkied, it's because sometimes people don't the first time round - their systems are still fairly stable.  But with each added CT, or up-dose or down-dose or big change, your central-nervous-system becomes more sensitised and therefore you get more withdrawal symptoms ... as you are discovering.

 

Also you've tapered this last time in fairly large amounts.  We recommend tapering by no more than 10% of your current dose each month.  This allows your CNS to stabilise and get ready for the next reduction.  http://survivingantidepressants.org/index.php?/topic/1024-why-taper-by-10-of-my-dosage/ will explain a bit more about why you're in your current situation (well, apart from mis-guided doctors).

 

Could you fill out a signature so we can help you more easily whenever you post? 

 

You could also look at http://survivingantidepressants.org/index.php?/topic/82-the-windows-and-waves-pattern-of-stabilization/ and http://survivingantidepressants.org/index.php?/topic/1112-non-drug-techniques-to-cope-with-emotional-symptoms/ to understand a bit more about how healing happens, and how to manage the withdrawal symptoms, in particular your anxiety. 

 

Feel free to come back and ask any questions,

KarenB

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy